Post # 1
Recently I decided to switch birth control pills. I have been taking Ortho Tri Cyclen Lo for years without issues, but it has just become too expensive. I also started having some breakthrough bleeding so my doc thought it might be time to try something else. She switched me to the generic of Loestrin, so I’m now on Junel Fe.
I have only been taking it for a week, but I’m nervous about possible side effects. This past week I have been extremely tired and anxious. I have generalized anxiety disorder and I’m worried that the new pills are exacerbating it. It’s a tricky situation.. I’m nervous that the pills might make me anxious, so I get anxious about possible side effects, but then I don’t know if the pills actually ARE making me anxious or if it’s all in my head!!
I called my doc this morning and am waiting to hear back from her, but I just thought I’d see if anyone had any advice. How long do side effects usually take to kick in? How long will I take to adjust to this pill? I wish that all forms of BC were equally affordable 🙁
Post # 3
When I was on BC I had to bounce around brands a lot, trying to find one that worked. I gave each 2-3 months unless I had a really bad reaction. I feel like you need at least 2 cycles to see how it really works. When you first switch there might be some side effects that are more from adjusting to the switch than from the pill itself. A couple months tells you if it’s a regular thing or if it was some weird one-time issue.
Post # 4
I’d give it at least three months for your body to really adjust. You may experience a few side effects after first switching, but they’ll likely subside after a few months, and if not, you’ll know you need to find something else.
I know it’s such a pain to switch. 🙁 Hang in there hun!
Post # 5
Thanks for your advice, ladies. It is definitely a pain!!
Post # 6
@MrsZynxy: I’d just try to keep pushing through and try to keep yourself calm. It’s likely that if you are experiencing side effects, they start to lessen here maybe even as soon as your second pack of the new BC, even if they don’t quite subside entirely.
I’ve read that Junel is one of the most commonly used pills right now. Of course, I know that everyone reacts to every pill differently, so that statement doesn’t carry much weight, but maybe that can offer at least a little peace of mind.
And while you’re waiting for your body to get back to normal, just make sure you’re taking care of yourself in other ways, like getting enough sleep and staying hydrated. Like you said, there are a lot of factors at play here, and I know that makes it so much more difficult.
I recently had to switch because my former BC stopped being manufactured. It stressed me out for sure because like you, I’d been on the same BC for years with no problems.
Hopefully, you’ll start feeling more like yourself soon and this pill will offer you a great, more affordable solution. Hang in there!
Post # 7
i was on BCP for 15 years. every few years i switched brands. i never had any issues.
Post # 8
@Gemstone: Thanks for your kind words! I hope your switch is going well, too!
Post # 9
I was on Yasmin for just over a year and it was making me feel very depressed. I didn’t even realize how bad it had become until I switched brands. Every month got worse until I told my gyno how unhealthy I felt. She told me it’s good for your body to slightly switch up your hormone levels every so often. If your symptoms last for more than 3 months then talk to your doctor again!
Post # 10
- Wedding: October 2017 - Baton Rouge, LA
I’m on Junel & have absolutely no side effects! I can lose weight, sleep well, and i haven’t gotten pregnant! (KNOCK ON WOOD!!!) lol good luck 🙂
Post # 11
@MrsZynxy: I made the same swtich not too long ago. The only thing I didn’t like about Loestrin was that I didnt’ have a period. Don’t get me wrong, it was great not having one. I was just worried every month that I might be pregnant, so I had to take tests frequently.
I’m on Nortrel right now. It’s a generic. Gave me really bad acne at first, but it’s been clearing up over the last two weeks.
Post # 12
@MichiganGirl24: Thanks for your response! That would definitely freak me out every month too! if this one doesn’t get better I will look up Nortrel.
Post # 13
@MrsZynxy: I have switched a few time (more than I would like to admit) and some I have defiantly had some mood swings, but once it was in my system it went down. but BC never help my chronic ache. most of the time made it worst. I was on a few were I had major weight gain and I have a small frame and gained 30lbs! Needless to say I have had some bad luck.
But I recently had an implanon (aka Nexplanon) put in. It is the “in your arm BC” I LOVE IT! Minor weight gain nothing I couldn’t handle a small eating changed fixed right up. AND best of all! NO MORE ACHE! my skin is the clearest it has ever been! It’s good for 3 years. my insurance also covered it. My doctor has been an advocate for this BC from day one and she recommends it to all women in all walks of life. My mom even has one and it is helping her threw “the change”. I highly recommend it!
Post # 14
I’m on Junel Fe, have been for a few years. I haven’t had any problems with it, although that doesn’t mean that you won’t. I also have anxiety issues but it’s been fine for that. It’s monophasic, meaning your hormones don’t really go up and down throughout the cycle like they do on some of the other ones like ortho. In theory it’s supposed to keep you on a more even keel, so you might actually like it. I know how you feel though – getting the idea in your head that it might cause side effects, then having them whether real or imagined. it’s so frustrating. Hopefully you’ll settle into something. Good luck.
Post # 15
@MrsZynxy: I asked my Dr. specifically for a generic and he prescribed Nortrel because it’s one of the oldest generics around according to him. Kind of like Ortho Lo.
I absolutely hated it at first. The first month I was an emotional mess. I mean the smallest things would make me cry or make me incredibly angry. I was also breaking out like crazy.
I’ve been on it for 2 months now and everything is leveling out. My skin is clearing up and my hormones are balanced.
My periods are only like 3 days long and they’re super light! Like I could wear a regular tampon throughout my entire period, never change it, and I would never leak. I wouldn’t do that cause its gross, but you get what I’m saying lol.
So if you do switch to it and if it makes your hormones a little wacky, give it a month or two. I really like it now!
Post # 16
I switched from brand name to generic Junel FE. I noticed that I had a reaction at first, but it was only in the first month. I knew it was from the pill. I was really sad and depressed, but I am fine now and have been on it for more than 1 year and haven’t had any bad side effects at all. Give it some time. I believe it’s pretty normal for this sort of thing to happen.
It’s best you called your doctor though. Only he/she will be able to make you feel better. Nothing anyone says on this post will help until you confirm, for certain, with your doctor.